Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2001, 12:25 AM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 12:25 AM EDT (04:25 UTC)
- Expired
- Jun 13, 2001, 3:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 130433 FFWPBZ PAC051-130730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1225 AM EDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA * UNTIL 330 AM EDT * AT 1225 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SLOW-MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE SOUTHERN PORTION OF THE COUNTY. MILL RUN AND MCINTIRE RUN NEAR ELLIOTTSVILLE HAVE EXPERIENCED THE HEAVIEST RAINFALL...WITH RADAR ESTIMATES SHOWING NEARLY TWO AND ONE HALF INCHES OF RAIN OVER THE PAST HOUR. IF YOU LIVE NEAR THESE AREAS STAY ALERT FOR RAPID RISES ON THESE CREEKS. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:39 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 7:39 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT TUE JUN 12 2001 SENDING OUT UPDATE TO REMOVE PART OF THE WATCH IN THE NORTH. MORE UPDATES TO COME. FCSTID = 22 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ021...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES WVZ002>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jun 12, 7:30 PM EDT, 4 hours 55 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ002>004-012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 730 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER INDIANA IN WEST VIRGINIA... HANCOCK IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT GUERNSEY MONROE MUSKINGUM NOBLE
Special weather statement, Jun 12, 8:29 PM EDT, 3 hours 56 minutes before
OHZ068-069-PAZ031-032-WVZ004-012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 829 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE OHIO IN OHIO... BELMONT GUERNSEY MUSKINGUM SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... MARION MARSHALL MONONGALIA WETZEL IN OHIO... MONROE NOBLE
Local storm report, Jun 12, 8:47 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
847 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM NEW GUILFORD OH WIND DAMAGE
06/12/01 COSHOCTON TREES DOWN REPORTED BY LAW
ENFORCEMENT
0545 PM 5 S SUGAR CREEK OH WIND DAMAGE
06/12J/01 TUSCARAWAS TREES AND POWER LINES DOWN
REPORTED BY FIRE DEPARTMENTSpecial weather statement, Jun 12, 9:22 PM EDT, 3 hours 3 minutes before
WVZ021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 922 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... MARSHALL WETZEL IN OHIO... MONROE NOBLE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 33 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.